Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 28, 2005, 4:14 PM EDT for Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 4:14 PM EDT (20:14 UTC)
- Expired
- Sep 28, 2005, 4:55 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1627 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 282015 SVRMFL FLC099-282115- /O.NEW.KMFL.SV.W.0104.050928T2014Z-050928T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 414 PM EDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 515 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED COUPLE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL BETWEEN US 98 AND THE BROWARD AND PALM BEACH COUNTY LINE. THESE STORMS WERE LOCATED 20 MILES SOUTHWEST OF WELLINGTON...OR 13 MILES NORTHWEST OF CORAL SPRINGS. THIS STORMS WERE MOVING VERY SLOWLY TO THE NORTH T0 NORTHEAST DIRECTION AND SHOULD REMAIN WEST OF THE WESTERN METRO AREAS OF PALM BEACH COUNTY. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2673 8056 2636 8050 2635 8024 2670 8023 $$ BAXTER
2 follow-up statements
000 WUUS52 KMFL 282022 CCA SVRMFL FLC099-282115- /O.COR.KMFL.SV.W.0104.050928T2014Z-050928T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 414 PM EDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 515 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED COUPLE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL BETWEEN US 98 AND THE BROWARD AND PALM BEACH COUNTY LINE. THESE STORMS WERE LOCATED 20 MILES SOUTHWEST OF WELLINGTON...OR 13 MILES NORTHWEST OF CORAL SPRINGS. THESE STORMS WERE MOVING VERY SLOWLY TO THE NORTH T0 NORTHEAST DIRECTION AND SHOULD REMAIN WEST OF THE WESTERN METRO AREAS OF PALM BEACH COUNTY. * THESE STORMS WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2673 8056 2636 8050 2635 8024 2670 8023 $$ BAXTER
000 WWUS52 KMFL 282055 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 452 PM EDT WED SEP 28 2005 FLC099-282102- /O.CAN.KMFL.SV.W.0104.000000T0000Z-050928T2115Z/ PALM BEACH FL- 452 PM EDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORMS OVER CENTRAL PALM BEACH COUNTY HAS WEAKEN BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL PALM BEACH COUNTY. THE STORMS CAN STILL PRODUCE WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING STRIKES...AND HEAVY RAINFALL. PEOPLE IN THE AREA STILL NEED TO BE ALERT FOR SEVERE WEATHER...AND REPORT ANY SEVERE WEATHER TO THE LOCAL LAW ENFORCEMENT OFFICE. THEY WILL RELATE THE INFORMATION TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. LAT...LON 2673 8056 2636 8050 2635 8024 2670 8023 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:06 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 28, 2:06 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT WED SEP 28 2005 .DISCUSSION...UPPER LOW CENTERED ALONG THE ATLANTIC COAST OF THE FLORIDA PENINSULA AROUND FORT PIERCE AND VERO BEACH MOVING SLOWLY EAST. COLD AIR AROUND -10C ASSOCIATED WITH THE UPPER LOW AND SUFFICIENT MOISTURE STILL EXPECTED TO FIRE CONVECTION THIS AFTERNOON...SOME OF WHICH LIKELY WILL BE STRONG. WILL MENTION POTENTIAL FOR HEAVY RAIN ALSO DUE TO SLOW MOVEMENT. UPPER LOW IS EXPECTED TO CONTINUE MOVING EAST AWAY FROM THE PENINSULA TONIGHT THROUGH SATURDAY...WHEN IT SLOWS UP AROUND 70W LONGITUDE SUNDAY AND THEN REVERSES COURSE BACK TOWARD FLORIDA MONDAY AND TUESDAY. WITH LESS INSTABILITY AND DRIER AIR ALOFT ON THE BACK SIDE OF THIS UPPER LOW...POPS SHOULD COME DOWN MORE TOWARD CLIMATOLOGY BUT STILL ABOVE THURSDAY AND FRIDAY. COMPLICATING THIS SCENARIO IS THE TROPICAL WAVE/POTENTIAL DEPRESSION IN THE CARIBBEAN. TPC PROGS THIS SYSTEM TOWARD AND ACROSS THE YUCATAN OVER THE NEXT SEVERAL DAYS. THE 12Z GFS DEVELOPS AN INTERESTING FEATURE OVER WESTERN CUBA BY 12Z FRIDAY...POSSIBLE CONVECTIVE FEEDBACK OF SOME KIND? IT CERTAINLY LOOKS TO BE ASSOCIATED WITH THE NORTHERN PART OF THE CARIBBEAN WAVE. THIS FEATURE MOVES INTO THE SOUTHEAST GULF OF MEXICO SATURDAY AND COULD BE AN INFLUENCE ON THE FORECAST...BUT IS IT REAL? THIS IS THE FIRST RUN WE HAVE SEEN THIS SO FOR NOW WILL HOLD OFF ON ANY EFFECT. BOTTOM LINE WILL BE TO CONTINUE SOMEWHAT ABOVE CLIMATOLOGY POPS SATURDAY THROUGH THE EXTENDED PERIOD. HAVE GENERALLY ACCEPTED GFS MOS TEMPERATURES EXCEPT LOWERED MINIMUMS OVER THE INTERIOR TO BE MORE IN LINE WITH OBSERVED LOWS PAST COUPLE OF MORNINGS AROUND 70F. && .MARINE...NOT MUCH CHANGE IN MARINE CONDITIONS WITH A GENERAL EASTERLY FLOW THROUGH THE NEXT SEVERAL DAYS MAINLY LESS THAN 15 KNOTS. CAN STILL SEE ON WEBCAM A SWELL OF 1 TO 2 FEET AT JUPITER INLET BUT THIS SHOULD DIMINISH OVER THE NEXT 24 HOURS. SHOULD A DEPRESSION DEVELOP OVER THE NORTHWEST CARIBBEAN IN THE NEXT DAY OR TWO WINDS ACROSS SOUTH FLORIDA COULD BE STRONGER WITH A BETTER GRADIENT. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 75 89 / 30 50 40 50 FORT LAUDERDALE 77 88 77 88 / 30 50 40 50 MIAMI 77 89 76 89 / 30 50 40 50 NAPLES 73 89 73 91 / 30 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 50
Hazardous weather outlook, Sep 28, 4:10 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 410 AM EDT WED SEP 28 2005 FLZ063-066>075-291000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 338 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENT PALM BEACH COUNTY BEACHES... RIP CURRENTS: SWELLS OF AROUND 3 FEET REACHING MAINLY NORTHEAST PORTIONS OF THE PALM BEACH COUNTY BEACHES TODAY, IN COMBINATION WITH LOW TIDES AROUND MID DAY AND LIGHT ONSHORE WINDS, WILL RESULT IN A MODERATE RISK OF RIP CURRENTS. IF CAUGHT IN A RIP CURRENT, SWIM PERPENDICULAR TO THE CURRENT UNTIL FREE FROM ITS PULL, THEN SWIM TOWARDS THE COAST. SWIM ONLY AT GUARDED BEACHES. THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON ACROSS SOUTH FLORIDA. DUE TO THE INTERACTION OF THE DAY TIME HEATING WITH AN UPPER LEVEL LOW ACROSS CENTRAL FLORIDA, A FEW OF THE STORMS COULD BE STRONG WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE MAINLY ACROSS THE LAKE OKEECHOBEE AND PALM BEACH COUNTY REGION. HAIL: THERE WILL ALSO BE A SLIGHT CHANCE OF SMALL HAIL WITH THE STRONGEST STORMS TODAY. FLOODING: STORMS ARE GENERALLY EXPECTED TO MOVE FROM THE SOUTHWEST AT LESS 10 MPH. THEREFORE...VERY LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH MINOR FLOODING OF LOW LYING AREAS AND/OR POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. PS
In the hours before
Special weather statement, Sep 28, 3:08 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT WED SEP 28 2005 FLZ069-070-282015- EASTERN COLLIER-WESTERN COLLIER- 308 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS OVER WESTERN COLLIER COUNTY... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GOLDEN GATE...MOVING NORTHEAST AT 5 MPH. THE MAIN IMPACT FROM THESE STRONG THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. IF THESE STORMS BECOME ANY STRONGER...A SEVERE THUNDERSTORM WARNING MAYBE NEEDED. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 28, 3:48 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 348 PM EDT WED SEP 28 2005 FLZ067-068-282100- PALM BEACH EASTERN-PALM BEACH WESTERN- 348 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PORTIONS OF PALM BEACH COUNTY... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING ABOUT 14 MILES WEST OF METRO PALM BEACH COUNTY. THESE STRONG STORMS WERE MOVING VERY SLOWLY TO THE NORTHEAST. THESE STRONG STORMS WILL CONTINUE TO AFFECT THE WESTERN AREAS OF PALM BEACH COUNTY...AND COULD SEEN OUTFLOW BOUNDARIES INTO THE WESTERN METRO AREAS OF PALM BEACH COUNTY DURING THE NEXT HOUR OR SO ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THIS AREA. WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN OCCUR WITH THESE STORMS. IF THE STORMS BECOME ANY STRONGER...WARNING COULD BE NEEDED OVER THIS AREA. IF YOU SEE SEVERE WEATHER...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:51 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 39 min |
| Sep 28, 5:53 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.